Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 276, NWS Jackson, MS

May 3, 2003Forrest County, Jones County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2003, 6:38 PM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2003, 6:38 PM CDT (23:38 UTC)
Expired
May 3, 2003, 7:35 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Forrest County, MS, Jones County, MS, Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS54 KJAN 032338
SVRJAN
MSC035-067-073-040035-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT SAT MAY 3 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 735 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF PINE BELT AIRPORT...MOVING     
  SOUTHEAST AT 25 MPH. QUARTER SIZE HAIL HAS BEEN REPORTED WITH 
  THIS STORM IN SOUTHEAST COVINGTON COUNTY. 

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PINE BELT AIRPORT AT 640 PM CDT
  BE NEAR HATTIESBURG AT 655 PM CDT
  BE NEAR PETAL AT 700 PM CDT
  BE NEAR PURVIS AT 715 PM CDT
  BE NEAR CAMP SHELBY AT 720 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS STORM.

LAT...LON 3104 8947 3143 8952 3145 8938 3156 8938
          3142 8914 3107 8915

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:17 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 3, 3:17 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT SAT MAY 03 2003

FORECAST CHALLENGES IN THIS ACTIVE PATTERN WILL INCLUDE TIMING AND
STRENGTH OF CONVECTION IN THE SHORT TERM AND RAIN CHANCES IN THE
EXTENDED.

CURRENTLY...WIDESPREAD CU DEVELOPMENT OVER CENTRAL AND SOUTHERN MS
IN MAX DAYTIME HEATING.  TEMPS ARE WELL INTO THE 80S WITH DEWPOINTS
AGAIN IN THE MID 60S TO NEAR 70.  SFC BOUNDARY MIXING OUT A
BIT...MAKING THE DELINEATION MORE DIFFUSE...AND EXTENDS FROM KMLU TO
JUST SOUTH OF KMEI.  NW FLOW ALOFT STARTING TO BACK A BIT AS UPPER
LEVEL RIDGING IS STARTING TO TAKE PLACE IN ADVANCE OF A DISTURBANCE
MOVING INTO WESTERN HIGH PLAINS.  THIS HAS HELPED TO MASK SUBTLE
FEATURES ALOFT.  NW FLOW IN SITUATIONS SUCH AS THIS CAN BE QUITE
TRICKY AND STILL ANTICIPATE SCT TSRA DEVELOPMENT AROUND THE SFC
BOUNDARY LATE THIS AFTERNOON INTO THIS EVENING.

IN THE SHORT TERM...QUITE A FEW ISSUES TO DEAL WITH. IN ADDITION TO
SCT CONVECTION OVER SOUTHERN AND CENTRAL MS...ANTICIPATE MCS
ORGANIZING IN SOUTHEAST OK...EAST TX...SOUTHERN ARK AND NORTHERN LA
THIS EVENING AND TONIGHT.  THIS WILL EVENTUALLY MOVE EAST-SOUTHEAST
INTO THE CWA DURING THE EARLY MORNING HOURS.  WILL KEEP VARYING
LEVELS OF CHANCE POPS IN CENTRAL/SOUTHERN MS TONIGHT.  ONCE THIS MCS
EXITS THE REGION TOMORROW MORNING...MUCH OF THE CWA WILL SEE A BRIEF
BREAK IN THE ACTION.

MODELS IN FAIRLY GOOD AGREEMENT THIS AFTERNOON. THE SUBTLE FEATURES
OF TODAY WILL GIVE WAY TO A ROBUST...AND MORE STRAIGHTFORWARD...
SHORTWAVE TROUGH SUNDAY.  THE DISTURBANCE CURRENTLY MOVING INTO THE
WESTERN HIGH PLAINS WILL SHIFT EASTWARD THROUGH THE PLAINS DURING
THE DAY TOMORROW.  UNLIKE THE DISTURBANCES THAT AFFECTED THE REGION
OVER THE PAST FEW DAYS...THIS SYSTEM WILL HAVE MORE VIGOROUS
DYNAMICS IN PLACE...DIFFLUENT FLOW ALOFT...MODERATE INTENSITY
ULJ...STRONG LLJ.  AREAS FROM IOWA THROUGH ARKANSAS ARE IN LINE FOR
WIDESPREAD SEVERE WEATHER TOMORROW AFTERNOON.  THESE STORMS WILL
EVENTUALLY FORM INTO A LINE AND APPROACH THE NORTHWEST PORTION OF
THE CWA SUNDAY EVENING...AND EXAMINATION OF FLOW ALOFT SUGGESTS THAT
THE LINE WILL LIKELY MOVE EAST/SOUTHEASTWARD INTO NORTHERN AND
CENTRAL PORTIONS OF THE CWA SUNDAY NIGHT.

MONDAY...BY THIS TIME UPPER LEVEL WINDS WILL HAVE BACKED AND BECOME
NEARLY PARALLEL THE SFC FRONT...THUS THE PORTION OF THE FRONT THAT
WILL MOVE INTO THE LOWER MS RIVER VALLEY WILL TAKE ITS TIME GETTING
HERE.  AT THIS POINT...IT APPEARS THAT THE SFC BOUNDARY WILL BE
SITUATED OVER NW MS.  GUIDANCE MOVES ANOTHER SHORTWAVE TROUGH INTO
THE REGION AND INSTIGATES ANOTHER ROUND OF SHOWERS AND STORMS.  WILL
INCREASE POPS IN NW CWA AND KEEP ONLY LOW END CHANCE POPS OVER SE
PORTIONS OF THE CWA.

TUESDAY...SOME DISCREPANCIES BETWEEN THE GFS AND ETA APPEAR.  THE
GFS HAS ANOTHER IN A SERIES OF SHORTWAVES ENTERING THE CWA WHILE THE
ETA IS SLOWER.  AT THIS POINT CANNOT RELY ON EITHER MODEL DUE TO
UNCERTAINTIES INVOLVING SUBTLE SFC BOUNDARIES AND EXACT PLACEMENT OF
THE SFC COLD/STATIONARY FRONT.  WILL CONTINUE CHANCE POPS.

SOME CONCERNS THAT NEED TO BE ADDRESSED AND MONITORED.  WINDS WILL
BE GUSTY TOMORROW AS THE DISTURBANCE IN THE PLAINS GEARS UP.  AT
THIS POINT WILL WORD CAUTION ON AREA LAKES...HOWEVER MID SHIFT WILL
NEED TO MONITOR GUSTS IN THE DELTA AS THEY MAY APPROACH ADVISORY
CRITERIA.  SEVERE WEATHER POTENTIAL TOMORROW EVENING AND TOMORROW
NIGHT...LARGE HAIL...STRONG WINDS AND A FEW TORNADOES WILL BE
POSSIBLE.  HWO HANDLES THIS WELL.  HEAVY RAINFALL...AT THIS POINT
THE NORTHWEST PORTION OF THE CWA APPEARS TARGETED FOR SEVERAL ROUNDS
STORMS.  WITH SEVERAL BOUTS OF LOCALLY HEAVY RAINFALL POSSIBLE...THE
FLOOD POTENTIAL IN THIS REGION NEEDS TO BE CLOSELY MONITORED.

IN THE EXTENDED...MED RANGE MODELS CONTINUE THE STATUS QUO.  MANY OF
THE DIFFICULTIES IN THE SHORT TERM FORECAST WILL BE PREVALENT DURING
THIS PERIOD.  OVERALL THE MODELS ARE IN AGREEMENT...ALTHOUGH THEY
CONTINUE TO DIFFER WITH RESPECT TO THE TIMING OF SHORTWAVE
ENERGY...WHICH IS NOT ALL TO SURPRISING.  A BROAD TROUGH WILL REMAIN
OVER THE WESTERN U.S.  THIS FEATURE WILL EJECT SEVERAL UPPER LEVEL
WAVES ACROSS THE CENTRAL CONUS WHILE AT THE SFC A BOUNDARY STALLS
OVER THE REGION.

SUBTLE FEATURES WILL DOMINATE SENSIBLE WEATHER THROUGH THE EXTENDED
AND WITH THE LATEST GUIDANCE NOT WAVERING RUN TO RUN...WILL ONLY
TWEAK THE EXTENDED.  OFF AND ON RA/TSRA APPEARS TO BE THE THEME OF
THE UPCOMING WEEK AND WILL CONTINUE CHANCE POPS THROUGH FRIDAY AND
ABOVE NORMAL TEMPS THROUGH THE PERIOD.  WILL INTRODUCE SATURDAY AS
DRY FOR NOW AS UPPER RIDGE BUILDS OVER THE REGION IN ADVANCE OF
ANOTHER WAVE MOVING INTO THE PLAINS...ALTHOUGH CONFIDENCE IS LOW.

PRELIMINARY NUMBERS...

JAN 65/87/69/84/68 4044
MEI 64/86/68/85/67 4044

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

GAGAN
Hazardous weather outlook, May 3, 2:47 PM CDT, 3 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SAT MAY 03 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
AN OLD WEAK FRONTAL BOUNDARY REMAINS OVER PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI THIS AFTERNOON. THIS BOUNDARY WILL SEVERE TO
FOCUS THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING.
THUNDERSTORMS WILL MAINLY OCCUR SOUTH OF A LINE FROM GREENVILLE
TO CANTON TO MERIDIAN. THE ATMOSPHERE SOUTH OF THIS AREA REMAINS
VERY UNSTABLE AND WILL SUPPORT SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS. AN AREA OF MORE CONCENTRATED STRONGER
THUNDERSTORMS...ARE EXPECTED ALONG AND WEST OF THE MISSISSIPPI
RIVER. THIS AREA WILL HAVE A SLIGHTLY HIGHER POSSIBILITY OF
SEEING SUPERCELL STORMS...RESULTING IN SMALL POSSIBILITY OF
TORNADOES.

LATER IN THE EVENING AND AFTER MIDNIGHT...THE FRONTAL BOUNDARY
SHOULD BEGIN TO LIFT NORTHWARD AS A WARM FRONT. THIS
BOUNDARY...WITH AND INCREASE IN A NOCTURNAL LOW LEVEL JET...WILL
SEVERE TO FOCUS A THUNDERSTORM COMPLEX OVER THE ARKLATEX REGION.
THIS COMPLEX MAY MOVE FAR ENOUGH EAST ALONG THE RETREATING FRONT
TO BRING THE POSSIBILITY OF SEVERE STORMS TO THE ARKLAMISS DELTA
REGION. HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE THE CONCERN.

...NON PRECIPITATION...
A STRONG SURFACE LOW WILL DEVELOP OVER THE PLAINS ON SUNDAY. AS
THIS FEATURE DEVELOPS AND INTENSIFIES...A STRONG PRESSURE
GRADIENT WILL DEVELOP AND BRING BREEZY CONDITIONS TO THE WESTERN
HALF OF THE AREA. THE STRONGEST WINDS WILL REMAIN OVER THE DELTA
PARISHES AND COUNTIES...WITH SLIGHTLY LOWER WIND SPEEDS EXPECTED
AS YOU GO EASTWARD. EXPECT SUSTAINED WINDS BETWEEN 15 AND 20
MPH...WITH GUSTS BETWEEN 25 AND 30 MPH. CAUTION IS ADVISED ON
AREA LAKES SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...
A VOLATILE WEATHER SITUATION WILL BEGIN TO TAKE SHAPE BY SUNDAY
EVENING AS STRONG JET STREAM ENERGY APPROACHES FROM THE
WEST...AND INTERACTS WITH A DEVELOPING SURFACE LOW AND VERY MOIST
UNSTABLE AIRMASS. SEVERE THUNDERSTORMS ARE EXPECTED TO ERUPT OVER
ARKANSAS AND NORTHERN LOUISIANA SUNDAY EVENING...AND EFFECT
NORTHWEST PORTIONS OF THE OUTLOOK AREA...GENERALLY NORTHWEST OF
THE NATCHEZ TRACE SUNDAY NIGHT. STRONG WIND SHEAR AND INSTABILITY
WILL BE IN PLACE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK...WITH
THE HIGHEST CONCENTRATION OF STORMS OVER THE ARKLAMISS REGION.
CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS
AND TORNADOES.

THE SEVERE WEATHER SITUATION WILL CONTINUE OVER THE SAME
LOCATIONS THROUGH TUESDAY. IN ADDITION TO THE SEVERE
WEATHER...THE POTENTIAL FOR FLOODING RAINS MAY INCREASE OVER THE
NORTHERN COUNTIES BY MONDAY AFTERNOON...AS THE ATMOSPHERIC FLOW
WILL SUPPORT SEVERAL ROUNDS OF STORMS OVER THE SAME LOCATIONS.
EVERYONE SHOULD CONTINUE TO MONITOR THIS DEVELOPING WEATHER
SITUATION.

...DAYS FOUR THROUGH SEVEN...
THE STRONG TO SEVERE WEATHER SITUATION WILL CONTINUE OVER THE
OUTLOOK AREA DURING THE MID TO LATE WEEK...AS A STRONG JET STREAM
CONTINUES TO INTERACT WITH A STALLED FRONTAL BOUNDARY OVER THE
REGION. A FEW  MORE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE...ALONG WITH A POTENTIAL FOR FLOODING RAINS.

THE LOCATION AND INTENSITY OF INDIVIDUAL STORM SYSTEMS REMAINS
UNCERTAIN...DUE TO THE EXACT POSITION OF THE STALLED FRONT.
CONTINUE TO MONITOR THE LATER FORECAST AND STATEMENTS FOR MORE
INFORMATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT AND ON SUNDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 3, 5:03 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT SAT MAY 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 PM    PUCKETT                   MS   FLOODING
05/03/03   RANKIN                         SIX INCHES OF WATER OVER
                                          SPRING WATER ROAD 11/2
                                          MILES WEST OF HIGHWAY 18
                                          NEAR PUCKETT REPORTED BY
                                          HAM RADIO OPERATOR

0441 PM    PUCKETT                   MS   WIND DAMAGE
05/03/03   RANKIN                         SEVERAL TREES ALONG
                                          COUNTY LINE ROAD 3 MILES
                                          WEST OF PUCKETT REPORTED
                                          BY HAM RADIO OPERATOR

0445 PM    BAY SPRINGS               MS   1.75 INCH HAIL
05/03/03   JASPER                         GOLF BALL SIZE HAIL ON
                                          HIGHWAY 15 IN BAY SPRINGS
                                          REPORTED BY MHP

0445 PM    PUCKETT                   MS   0.88 INCH HAIL
05/03/03   RANKIN                         NICKEL SIZE HAIL ALONG
                                          THE RANKIN/SIMPSON COUNTY
                                          LINE REPORTED BY BRANDON
                                          EOC STORM SPOTTER.

0448 PM    MENDENHALL                MS   1.00 INCH HAIL
05/03/03   SIMPSON                        QUARTER SIZE HAIL 9 1/2
                                          MILES EAST OF MENDENHALL
                                          ON HIGHWAY 13 REPORTED BY
                                          HAM RADIO OPERATOR.

0457 PM    FLORENCE                  MS   0.75 INCH HAIL
05/03/03   RANKIN                         DIME SIZE HAIL 1 MILE
                                          SOUTH OF FLORENCE ON OLD
                                          HIGHWAY 49 REPORTED BY
                                          HAM RADIO OPERATOR.

0456 PM    RAYMOND                   MS   0.25 INCH HAIL
05/03/03   HINDS                          PEA SIZE HAIL ON DRY
                                          GROVE ROAD 3 MILES SOUTH
                                          OF RAYMOND REPORTED BY
                                          HAM RADIO OPERATOR.
Local storm report, May 3, 5:10 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT SAT MAY 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0453 PM    PUCKETT                   MS   0.75 INCH HAIL
05/03/03   RANKIN                         DIME SIZE HAIL SW PUCKETT
                                          300 YARDS EAST OF
                                          SIMPSON/RANKIN COUNTY
                                          LINE ON HIGHWAY 13
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0441 PM    PACHUTA                   MS   WIND DAMAGE
05/03/03   CLARKE                         NUMEROUS LARGE LIMBS DOWN
                                          ALONG WITH STREET SIGNS
                                          IN PACHUTA REPORTED BY
                                          PUBLIC.

0500 PM    PACHUTA                   MS   60 MPH WIND GUST
05/03/03   CLARKE                         60 MPH WINDS REPORTED IN
                                          PACHUTA BY PUBLIC.

0450 PM    PACHUTA                   MS   WIND DAMAGE
05/03/03   CLARKE                         NUMEROUS TREES DOWN NEAR
                                          PACHUTA COMMUNITY
                                          REPORTED BY PUBLIC
Local storm report, May 3, 5:21 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT SAT MAY 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    PUCKETT                   MS   WIND DAMAGE
05/03/03   RANKIN                         NUMEROUS TREES AND POWER
                                          LINES DOWN ON HIGHWAY 18
                                          NEAR PUCKETT COMMUNITY
                                          REPORTED BY EMA

0445 PM    HARMONY                   MS   1.00 INCH HAIL
05/03/03   JEFFERSON                      QUARTER SIZE HAIL NEAR
                                          THE COMMUNITY OF HARMONY
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0515 PM    SHUBUTA                   MS   0.88 INCH HAIL
05/03/03   CLARKE                         NICKEL SIZE HAIL NEAR
                                          SHUBUTA COMMUNITY
                                          REPORTED BY PUBLIC.
Local storm report, May 3, 5:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT SAT MAY 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 PM    MAGEE                     MS   0.88 INCH HAIL
05/03/03   SIMPSON                        NICKEL SIZE HAIL IN MAGEE
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, May 3, 5:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SAT MAY 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    FOXWORTH                  MS   WIND DAMAGE
05/03/03   MARION                         SEVERAL TREES DOWN IN
                                          FOXWORTH COMMUNITY
                                          REPORTED BY CIVIL
                                          DEFENSE.

0510 PM    COLUMBIA                  MS   1.75 INCH HAIL
05/03/03   MARION                         GOLF BALL SIZE HAIL 4 SW
                                          COLUMBIA REPORTED BY
                                          EMA.
Local storm report, May 3, 6:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT SAT MAY 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    SHUBUTA                   MS   1.00 INCH HAIL
05/03/03   CLARKE                         QUARTER SIZE HAIL IN
                                          SHUBUTA REPORTED BY
                                          PUBLIC.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:22 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale58 min
May 3, 12:34 AM CDTTornado WarningJANLauderdale61 min
May 3, 2:56 AM CDTSevere Thunderstorm WarningJANLeflore, Sunflower44 min
May 3, 3:27 AM CDTSevere Thunderstorm WarningJANGrenada28 min
May 3, 4:39 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson46 min
May 3, 5:14 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston46 min
May 3, 5:31 AM CDTSevere Thunderstorm WarningJANNeshoba59 min
May 3, 5:45 AM CDTSevere Thunderstorm WarningJANKemper75 min
May 3, 6:18 AM CDTSevere Thunderstorm WarningJANLauderdale62 min
May 3, 6:36 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton59 min
May 3, 7:12 AM CDTSevere Thunderstorm WarningJANClarke63 min
May 3, 7:21 AM CDTSevere Thunderstorm WarningJANLauderdale19 min
May 3, 3:37 PM CDTSevere Thunderstorm WarningJANRankin63 min
May 3, 3:45 PM CDTSevere Thunderstorm WarningJANMarion65 min
May 3, 4:13 PM CDTSevere Thunderstorm WarningJANJasper, Smith62 min
May 3, 4:16 PM CDTSevere Thunderstorm WarningJANRankin24 min
May 3, 4:23 PM CDTTornado WarningJANRankin, Simpson47 min
May 3, 4:38 PM CDTSevere Thunderstorm WarningJANClarke62 min
May 3, 4:48 PM CDTSevere Thunderstorm WarningJANMarion42 min
May 3, 5:12 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith58 min
May 3, 6:27 PM CDTSevere Thunderstorm WarningJANCovington28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.